MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal covered stent was used to treat a 9cm malignant stricture in the esophagus during an upper gastrointestinal endoscopy (ugi) with stent placement procedure performed on (b)(6) 2023.The patient's anatomy was very tight and was dilated up to 11mm prior to stent placement.During the procedure, the stent deployment suture became stuck and the stent was unable to deploy.The stent was partially covered by the deployment suture on the delivery system when it was removed from the patient.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
The physician's phone number is (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Additional Manufacturer Narrative
Block e1 (initial reporter phone): the physician's phone number is (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h10: an ultraflex esophageal distal covered stent and delivery system were received for analysis.The stent was received partially deployed.Visual inspection found the shaft kinked.Functional inspection was performed by pulling the finger ring and the stent was deployed without any problems.No other problems were noted with the stent and delivery system.The reported event of stent partially deployed was confirmed because the stent was received partially deployed.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) could have contributed to the observed event of shaft kinked which resulted in the stent being unable to fully deploy during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17724935
Report Number3005099803-2023-04676
Device Sequence Number7213203
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0028400332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight52 KG
Patient RaceAsian